×

zbMATH — the first resource for mathematics

Optimal regularity of lower dimensional obstacle problems. (Russian, English) Zbl 1108.35038
J. Math. Sci., New York 132, No. 3, 274-284 (2006); translation from Zap. Nauchn. Semin. POMI 310, 49-66, 226 (2004).
The authors investigate the so-called “boundary obstacle problem”. They prove that solutions to this problem have the optimal regularity, \(C^{1,1/2}\), in any space dimension. This bound depends only on the local \(L^{2}\) norm of the solution. Main tools within the proof are the quasiconvexity of the solution and a monotonicity formula for an appropriate weighted average of the local energy of the normal derivative of the solution.

MSC:
35J20 Variational methods for second-order elliptic equations
35B65 Smoothness and regularity of solutions to PDEs
35R35 Free boundary problems for PDEs
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] I. Athanasopoulos, ”Regularity of the solution of an evolution problem with inequalities on the boundary,” Comm. P.D.E., 7, 1453–1465 (1982). · Zbl 0537.35043
[2] L. A. Caffarelli, ”Further regularity for the Signorini problem,” Comm. P.D.E., 4, 1067–1075 (1979). · Zbl 0427.35019
[3] L. A. Caffarelli, ”The obstacle problem revisited,” J. Fourier Anal. Appl., 4, 383–402 (1998). · Zbl 0928.49030
[4] G. Duvaut and J. L. Lions, Les Inequations en Mechanique et en Physique, Dunod, Paris (1972). · Zbl 0298.73001
[5] J. L. Lions and G. Stampacchia, ”Variational inequalities,” Comm. Pure Appl. Math., 20, 493–519 (1967). · Zbl 0152.34601
[6] D. Richardson, Thesis, University of British Columbia (1978).
[7] L. Silvestre, Thesis, University of Texas at Austin (in preparation).
[8] N. N. Uraltseva, ”On the regularity of solutions of variational inequalities,” Usp. Mat. Nauk, 42, 151–174 (1987).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.